Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Jacksonville, FL

August 14, 2012Duval County, Florida

NWS Jacksonville, FL issued this special weather statement at Aug 14, 2012, 4:21 PM EDT for Duval County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2012, 4:21 PM EDT (20:21 UTC)
Expired
Aug 14, 2012, 4:45 PM EDT
In force
24 min
Issued by
NWS Jacksonville, FL

County Duval County, FL

The radar

The Jacksonville radar (KJAX), 24 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 591 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
591 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

458 
WWUS82 KJAX 142021
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
421 PM EDT TUE AUG 14 2012

FLZ024-025-142045-
DUVAL-NASSAU-
421 PM EDT TUE AUG 14 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
DUVAL AND EXTREME EASTERN NASSAU COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 445 PM EDT...

AT 422 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER FORT CAROLINE...OR 6 MILES WEST OF
MAYPORT...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND FORT CAROLINE...TALBOT ISLAND...LITTLE TALBOT
ISLAND AND MAYPORT THROUGH 445 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. IF FURTHER INTENSIFICATION OCCURS A WARNING
MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3036 8158 3050 8157 3056 8144 3054 8142
      3052 8142 3051 8144 3049 8141 3043 8140
      3041 8140 3039 8139 3034 8139
TIME...MOT...LOC 2022Z 271DEG 14KT 3041 8148

$$

NELSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 14, 1:55 PM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Aug 14, 1:55 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
155 PM EDT TUE AUG 14 2012

.SHORT TERM...TONIGHT...TWO AREAS OF CONVECTION WILL AFFECT THE
AREA THIS AFTERNOON AND EVENING. ONE AREA OVER NE FL IS THE
INLAND MOVING WEST COAST SEABREEZE. THESE STORMS WILL LIKELY
INTENSIFY NEAR EAST COAST AS THEY ENCOUNTER THE EAST COAST
SEABREEZE FRONT WHICH WILL NOT MOVE TOO FAR INLAND LIKE PREVIOUS
EVENINGS. A SECOND AREA OF CONVECTION IS MOVING INTO SE GA WHICH
IS BEING PRODUCED BY AN APPROACHING UPPER SHORT WAVE TROUGH.
AIRMASS IS STILL DRY IN MID AND UPPER LEVELS SO EXPECT COVERAGE TO
BE SCATTERED IN MOST AREAS. WILL ADD GUSTY WINDS TO FORECAST AS
DRY AIR ENTRAINMENT BY STORMS WILL AID IN PRODUCING STRONG GUSTY
WINDS AT THE SURFACE. ISOLATED STRONG TO SEVERE STORMS POSSIBLE
MAINLY NEAR OUTFLOW AND SEABREEZE COLLISIONS. ACTIVITY SHOULD
DIMINISH AROUND SUNSET.

.WEDNESDAY THROUGH FRIDAY...
VERY LITTLE CHANGE IN THE WEATHER PATTERN IS EXPECTED WITH THE
SURFACE RIDGE SOUTH OF THE AREA AND TROUGH TO THE NORTH. MID/UPPER
TROUGH COVERS THE EASTERN U.S. A SERIES OF SHORTWAVE DISTURBANCES
WILL ROTATE THROUGH THIS TROUGH ENHANCING THE SCATTERED DIURNAL
SHOWERS/STORMS EACH DAY. STEERING FLOW WILL GUIDE THE CONVECTION
FROM THE GULF COAST TO THE EAST COAST AND COLLIDE WITH THE
ATLANTIC SEA BREEZE LATER IN THE AFTERNOON. SOME OF THE LATE AFTN
STORMS COULD PRODUCE STRONG WET DOWNBURSTS AND MINOR DAMAGE.

.LONG TERM...SATURDAY THROUGH TUESDAY... LONG WAVE TROUGH WILL
PERSIST FROM THE GREAT LAKES TO THE GULF COAST WHILE MID LEVEL
HIGH STRETCHES ACROSS THE BAHAMAS AND FL STRAITS. INCREASING
MOISTURE WILL PUSH PWATS ABOVE 2 INCHES OVER THE WEEKEND AS A COLD
FRONT STALLS TO OUR NORTH. PIECES OF SHORTWAVE ENERGY MOVING
THROUGH THE BASE OF THE TROUGH AND SURFACE LOWS RIDING NEWD ALONG
THE FRONT WILL PROMOTE SLIGHTLY ABOVE NORMAL RAIN CHANCES THROUGH
MONDAY. LATEST MODELS INDICATE THE TROUGH DEEPENS OVER LOCAL AREA
EARLY NEXT WEEK POSSIBLY BRINGING IN COOLER TEMPS NEXT WEEK. WILL
WAIT FOR MORE CONSISTENCY IN MODEL RUNS BEFORE ALTERING THE
CURRENT POPS OR TEMPS. TEMPERATURES ARE FORECAST TO BE NEAR NORMAL
THROUGH THE WEEKEND.

&&

.AVIATION...
HAVE TEMPO IN GNV AND VQQ TAFS TIL 21Z WITH GUSTS TO 30KTS. VCTS
AT CRG...JAX...AND SSI BUT MAY NEED TO BE UPGRADED TO TEMPO AS
STORMS DEVELOP FURTHER THIS AFTERNOON. VFR CONDITIONS WILL PREVAIL
AFTER 00Z.

&&

.MARINE...
WINDS WILL CONTINUE SOUTH TO SW THROUGH THE WEEKEND DUE TO A
PERSISTENT RIDGE TO THE SOUTH AND TROUGH TO THE NORTH. NO
HEADLINES ARE ANTICIPATED ALTHOUGH NOCTURNAL SURGES COULD PRODUCE
SCEC CONDITIONS FOR A FEW HOURS.

RIP CURRENTS: LOW RISK THROUGH WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  93  72  94 /  30  30  30  20
SSI  77  91  77  91 /  20  20  20  20
JAX  73  94  74  93 /  30  30  30  30
SGJ  74  90  75  91 /  20  30  30  30
GNV  72  92  72  93 /  10  30  30  30
OCF  73  92  72  94 /  10  30  20  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

TRABERT/ZIBURA/WALKER
Hazardous weather outlook, Aug 14, 10:54 AM EDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1054 AM EDT TUE AUG 14 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-151000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1054 AM EDT TUE AUG 14 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE EAST ACROSS
THE AREA THIS AFTERNOON...REACHING THE EAST COAST AND ATLANTIC
WATERS BY EARLY EVENING. STORMS MAY BECOME STRONG TO SEVERE AND MORE
NUMEROUS OVER SOUTHEAST GEORGIA PRODUCING STRONG GUSTY WINDS...HEAVY
DOWNPOURS...AND FREQUENT LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED DIURNAL THUNDERSTORM ACTIVITY IS EXPECTED THROUGH THE
PERIOD. A FEW STRONG STORMS WILL BE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Aug 14, 3:25 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
325 PM EDT TUE AUG 14 2012

FLZ020>022-142015-
COLUMBIA-HAMILTON-SUWANNEE-
325 PM EDT TUE AUG 14 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
COLUMBIA...SOUTHERN HAMILTON AND SUWANNEE COUNTIES FOR STRONG WINDS
AND EXCESSIVE LIGHTNING VALID UNTIL 415 PM EDT...

AT 325 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST
OF SUWANNEE SPRINGS TO 4 MILES NORTHWEST OF MCALPIN TO 15 MILES WEST
OF BRANFORD...MOVING EAST AT 25 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND LIVE OAK...SUWANNEE SPRINGS...MCALPIN...
MCALPIN...HOUSTON...OBRIEN...WELLBORN...BRANFORD AND WHITE SPRINGS
THROUGH 415 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3019 8310 3044 8306 3052 8273 3014 8272
      2992 8289 2993 8293 2995 8293 2996 8296
      2999 8297 3000 8300 3008 8308 3010 8313
TIME...MOT...LOC 1925Z 282DEG 20KT 3042 8297 3017 8299
          2994 8315

NELSON
Special weather statement, Aug 14, 3:53 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
353 PM EDT TUE AUG 14 2012

FLZ025-033-142045-
DUVAL-ST. JOHNS-
353 PM EDT TUE AUG 14 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN ST.
JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 445 PM EDT...

AT 354 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES SOUTHWEST OF DURBIN...OR 8 MILES EAST
OF FRUIT COVE...MOVING SOUTHEAST AT 15 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PONTE VEDRA BEACH...PALM
VALLEY...DURBIN...BAYARD...SAWGRASS...GUANA RIVER STATE PARK AND
SOUTH PONTE VEDRA BEACH THROUGH 445 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2988 8133 3001 8161 3025 8150 3025 8137
      3002 8131
TIME...MOT...LOC 1954Z 299DEG 14KT 3006 8148

NELSON
Special weather statement, Aug 14, 3:55 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
355 PM EDT TUE AUG 14 2012

FLZ038-142030-
FLAGLER-
355 PM EDT TUE AUG 14 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN FLAGLER
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 430 PM
EDT...

AT 355 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTHWEST OF FLAGLER BEACH...MOVING
EAST AT 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND PALM COAST...BUNNELL AND FLAGLER BEACH THROUGH 430 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2941 8114 2939 8115 2934 8124 2961 8134
      2966 8120 2944 8110 2943 8110
TIME...MOT...LOC 1955Z 252DEG 19KT 2950 8116

NELSON
Local storm report, Aug 14, 4:14 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
414 PM EDT TUE AUG 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     3 NNW FRUIT COVE        30.15N 81.63W
08/14/2012                   DUVAL              FL   NWS EMPLOYEE

            OFF-DUTY NWS EMPLOYEE REPORTS A LARGE TREE DOWN ON SAN
            JOSE BOULEVARD NEAR THE INTERSECTION OF ORANGE PICKER
            ROAD IN EAST MANDARIN. TIME OF DAMAGE BASED ON RADAR
            DATA.

&&

NELSON
Special weather statement, Aug 14, 4:20 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
420 PM EDT TUE AUG 14 2012

FLZ021-022-035-036-142100-
ALACHUA-COLUMBIA-GILCHRIST-SUWANNEE-
420 PM EDT TUE AUG 14 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
ALACHUA...SOUTHWESTERN COLUMBIA...NORTHEASTERN GILCHRIST AND
SOUTHEASTERN SUWANNEE COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 500 PM EDT...

AT 420 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES SOUTHWEST OF FORT WHITE...OR 4 MILES
SOUTH OF ICHETUCKNEE SPRINGS STATE PARK...MOVING EAST AT 20 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ICHETUCKNEE
SPRINGS STATE PARK...HILDRETH...FORT WHITE...HIGH SPRINGS AND OLENO
STATE PARK THROUGH 500 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

LAT...LON 3007 8263 2983 8252 2980 8285 2995 8289
TIME...MOT...LOC 2020Z 257DEG 18KT 2990 8274

NELSON
Special weather statement, Aug 14, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
421 PM EDT TUE AUG 14 2012

FLZ024-025-142045-
DUVAL-NASSAU-
421 PM EDT TUE AUG 14 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
DUVAL AND EXTREME EASTERN NASSAU COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 445 PM EDT...

AT 422 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER FORT CAROLINE...OR 6 MILES WEST OF
MAYPORT...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND FORT CAROLINE...TALBOT ISLAND...LITTLE TALBOT
ISLAND AND MAYPORT THROUGH 445 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. IF FURTHER INTENSIFICATION OCCURS A WARNING
MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3036 8158 3050 8157 3056 8144 3054 8142
      3052 8142 3051 8144 3049 8141 3043 8140
      3041 8140 3039 8139 3034 8139
TIME...MOT...LOC 2022Z 271DEG 14KT 3041 8148

NELSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 2:57 PM EDTSpecial Weather StatementJAXSuwannee33 min
Aug 14, 3:03 PM EDTSpecial Weather StatementJAXMarion27 min
Aug 14, 3:13 PM EDTSpecial Weather StatementJAXDuval47 min
Aug 14, 3:16 PM EDTSpecial Weather StatementJAXFlagler44 min
Aug 14, 3:25 PM EDTSpecial Weather StatementJAXSuwannee50 min
Aug 14, 3:53 PM EDTSpecial Weather StatementJAXSaint Johns52 min
Aug 14, 3:55 PM EDTSpecial Weather StatementJAXFlagler35 min
Aug 14, 4:20 PM EDTSpecial Weather StatementJAXGilchrist40 min
Aug 14, 4:26 PM EDTSpecial Marine WarningJAX72 min
Aug 14, 6:48 PM EDTSpecial Weather StatementJAXNassau42 min
Aug 14, 7:45 PM EDTSpecial Weather StatementJAXNassau45 min
Aug 14, 5:16 PM EDTSpecial Weather StatementJAXBrantley44 min
Aug 14, 7:33 PM EDTSpecial Weather StatementJAXGlynn27 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.